# SDR ENHA20140103

- Difficulty date: January 3, 2014
- Submitted: January 17, 2014
- Operation: Air carrier
- Aircraft: N24GN
- Make and model: Beech B200
- Aircraft serial: BB953
- Aircraft time: 9,561 hours, 9,217 cycles
- System (JASC): 2210 · Autopilot System
- Part: Autopilot Sys
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: D

## Discrepancy

AFTER REACHING A CRUISE ALTITUDE OF 4000 ON AN IFR FLT THE AUTOPILOT BEGAN TO MALFUNCTION.  THE PILOT OBSERVED THE COMMAND BARS ON THE FLIGHT DIRECTOR GOING OUT OF VIEW & ALTITUDE STARTING TO GRADUALLY DESCEND.  AT THIS POINT THE PILOT ATTEMPTED TO CORRECT THE ALTITUDE. THE ELEC TRIM STARTED TO RUN NOSE DOWN & THE ACFT STARTED A DESCENT.  THE PILOT ATTEMPTED TO DISCONNECT THE AUTOPILOT & ELEC TRIM WITH THE CNTRL SWITCHES & THE RED DISCONNECT SWITCH.  NONE OF THIS HAD ANY EFFECT & THE ACFT KEPT TRIMMING NOSE DOWN AS HE TRIED TO PULL BACK ON THE YOKE TO CORRECT THE ALTITUDE. WITH THE TURBULENCE & CONDITIONS THE PILOT WAS UNABLE TO REACH THE AUTOPILOT CB & ELEC TRIM CB.  AT THIS POINT THE PILOT WAS UNABLE TO STOP THE DESCENT, BUT COULD SLOW IT WITH BACK PRESS ON THE YOKE.  AT APPROX 2500 FT HE REGAINED OUTSIDE VISUAL REF & CONTINUED TRYING PROCEDURES TO DISCONNECT THE ELEC TRIM.  WHEN ALL OF THE PROCEDURES HAD FAILED HE ELECTED TO SHUT OFF THE AVIONICS MASTER SWITCH AT APPROX 1000 FT THIS BROUGHT THE ACFT DOWN TO AN ALTITUDE OF APPROX 500 FT ON THE DESCENT RECOVERY.  SHUTTING OFF THE AVIONICS MASTER SWITCH DISCONNECTED THE TRIM & HE WAS ABLE TO MANUALLY RE-TRIM THE ACFT TO A POSITIVE ATTITUDE.
